Alert archive / North Dakota / Wind Chill Warnings in 2009
Wind Chill Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Dec 14, 2009, 4:04 PM CST for 15 counties in North Dakota. It took effect at Dec 14, 2009, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 4:04 PM CST (22:04 UTC)
- In effect from
- Dec 14, 2009, 6:00 PM CST
- Expired
- Dec 15, 2009, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 142204 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 404 PM CST MON DEC 14 2009 ...ONE MORE NIGHT OF BITTER COLD ARCTIC AIR... .AN UPPER LEVEL IMPULSE WILL PRODUCE SOME LIGHT SNOW OR FLURRIES THIS EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SKIES WILL CLEAR AS THIS SYSTEM EXITS THE AREA LATER TONIGHT...AND TEMPERATURES WILL RAPIDLY DROP AS ARCTIC HIGH PRESSURE SETTLES OVER THE REGION. EXPECT OVERNIGHT LOWS OF 15 TO 30 BELOW ZERO ACROSS WESTERN AND CENTRAL NORTH DAKOTA. IN ADDITION...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL COMBINE WITH THESE FRIGID TEMPERATURES TO PRODUCE LIFE THREATENING WIND CHILLS OF 40 TO 50 BELOW ZERO FROM WILLISTON AND MINOT...SOUTH AND EAST THROUGH BISMARCK AND JAMESTOWN. FARTHER TO THE SOUTH...WIND CHILLS WILL NOT BE QUITE AS COLD...BUT STILL VERY DANGEROUS AT 25 TO 40 BELOW ZERO. PERSONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SHOULD USE CAUTION IF YOU VENTURE OUTDOORS. COVER ALL EXPOSED SKIN...IN WARM LOOSE FITTING LAYERS AND BE SURE TO WEAR A HAT. MOTORISTS...IF YOU BECOME STRANDED...REMAIN WITH YOUR VEHICLE UNTIL HELP ARRIVES. NDZ001>005-009>013-021>023-025-035>037-150615- /O.NEW.KBIS.WC.W.0005.091215T0000Z-091215T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK... STEELE...JAMESTOWN 404 PM CST MON DEC 14 2009 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. * TEMPERATURES OF 20 TO 30 BELOW...COMBINED WITH WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS OF 35 TO 50 BELOW ZERO. * EXPOSED SKIN WILL FREEZE IN LESS THAN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ017>020-031>034-040>048-050-051-150615- /O.NEW.KBIS.WC.Y.0018.091215T0000Z-091215T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 404 PM CST MON DEC 14 2009 /304 PM MST MON DEC 14 2009/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. * TEMPERATURES OF 15 TO 25 BELOW ZERO...COMBINED WITH WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
2 follow-up statements
000 WWUS43 KBIS 150310 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 910 PM CST MON DEC 14 2009 ...ONE MORE NIGHT OF BITTERLY COLD ARCTIC AIR... .EXPECT A CLEARING SKY OVERNIGHT...WHICH WILL ALLOW TEMPERATURES TO DROP RAPIDLY. OVERNIGHT LOWS WILL RANGE FROM 15 TO 30 BELOW ZERO ACROSS WESTERN AND CENTRAL NORTH DAKOTA. IN ADDITION...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL COMBINE WITH THESE FRIGID TEMPERATURES TO PRODUCE LIFE THREATENING WIND CHILLS OF 40 TO 50 BELOW ZERO FROM WILLISTON AND MINOT...SOUTH AND EAST THROUGH BISMARCK AND JAMESTOWN. FARTHER TO THE SOUTH...WIND CHILLS WILL NOT BE QUITE AS COLD...BUT STILL VERY DANGEROUS AT 25 TO 40 BELOW ZERO. PERSONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SHOULD USE CAUTION IF YOU VENTURE OUTDOORS. COVER ALL EXPOSED SKIN...IN WARM LOOSE FITTING LAYERS AND BE SURE TO WEAR A HAT. MOTORISTS...IF YOU BECOME STRANDED...REMAIN WITH YOUR VEHICLE UNTIL HELP ARRIVES. NDZ001>005-009>013-021>023-025-035>037-151115- /O.CON.KBIS.WC.W.0005.000000T0000Z-091215T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK... STEELE...JAMESTOWN 910 PM CST MON DEC 14 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY. * TEMPERATURES OF 20 TO 30 BELOW...COMBINED WITH WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS OF 35 TO 50 BELOW ZERO. * EXPOSED SKIN WILL FREEZE IN LESS THAN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ017>020-031>034-040>048-050-051-151115- /O.CON.KBIS.WC.Y.0018.000000T0000Z-091215T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 910 PM CST MON DEC 14 2009 /810 PM MST MON DEC 14 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. * TEMPERATURES OF 15 TO 25 BELOW ZERO...COMBINED WITH WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH/KINNEY
000 WWUS43 KBIS 151038 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 438 AM CST TUE DEC 15 2009 ...BITTERLY COLD WIND CHILLS THIS MORNING... .SUBZERO TEMPERATURES RANGING FROM 10 TO 30 BELOW COMBINED WITH WEST WINDS 5 TO 15 MPH WILL CAUSE WIND CHILLS OF 30 TO 45 BELOW THIS MORNING. THE BITTERLY COLD WIND CHILLS WILL CONTINUE THROUGH MID MORNING...THEN CONDITIONS WILL IMPROVE AS TEMPERATURES RISE. IF YOU PLAN ON VENTURING OUTDOORS...USE CAUTION. KEEP EXPOSED SKIN TO A MINIMUM...WEAR LAYERS OF LOOSE FITTING CLOTHING FOR WARMTH...AND BE SURE TO WEAR A HAT AND GLOVES. MOTORISTS SHOULD CARRY A WINTER SURVIVAL KIT AND LET OTHERS KNOW OF YOUR TRAVEL PLANS. REMEMBER...IF YOU BECOME STRANDED...REMAIN WITH YOUR VEHICLE UNTIL HELP ARRIVES. NDZ001>005-009>013-021>023-025-035>037-151800- /O.CON.KBIS.WC.W.0005.000000T0000Z-091215T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK... STEELE...JAMESTOWN 438 AM CST TUE DEC 15 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * SUBZERO TEMPERATURES...COMBINED WITH WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS OF 35 TO 45 BELOW. * EXPOSED SKIN WILL FREEZE IN 10 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ017>020-031>034-040>048-050-051-151800- /O.CON.KBIS.WC.Y.0018.000000T0000Z-091215T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 438 AM CST TUE DEC 15 2009 /338 AM MST TUE DEC 15 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * SUBZERO TEMPERATURES...COMBINED WITH WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS OF 30 TO 40 BELOW. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Dec 14, 3:25 PM CST, 39 minutes earlier.
Area forecast discussion, Dec 14, 3:25 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CST MON DEC 14 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE WIND CHILL HIGHLIGHTS TONIGHT AND TUESDAY MORNING. THEN THE STRENGTH OF THE WARM UP AND ANY RESULTING PRECIPITATION AS WEAK IMPULSES MOVE OVER THE REGION AS THE ARCTIC HIGH FINALLY SLIDES OFF TO THE EAST. NAM LOOKS TO HAVE A BETTER HANDLE ON THE IMPULSE NOW PUSHING INTO NORTH DAKOTA...WITH PRETTY GOOD AGREEMENT ON QPF PLACEMENT ON THE NEXT SYSTEM. WILL USE A GENERAL NAM/GFS BLEND. TONIGHT...HAVE INTRODUCED SOME EVENING POPS ASSOCIATED WITH THE QUICK MOVING SHORTWAVE TRAVERSING THE CWA THIS EVENING. MODELS WEAKEN THIS FEATURE AS IT MOVES EAST...AND WITH ITS QUICK MOVEMENT EXPECT PRECIPITATION TO BE OUT OF THE AREA AROUND MIDNIGHT. THIS WILL SET THE STAGE FOR VERY COLD TEMPERATURES AND DANGEROUS WIND CHILLS LATER TONIGHT AS SKIES CLEAR AND THE ARCTIC HIGH SETTLES OVER THE REGION. WENT WITH A WIND CHILL WARNING ACROSS MUCH OF THE NORTH WITH A WIND CHILL ADVISORY TO THE SOUTH. MODELS ALL INDICATE A PRETTY GOOD GRADIENT EAST OF THE RIDGE AXIS...THUS KEEPING A STRONG ENOUGH WINDS TO JUSTIFY A WARNING. CLOSER TO THE CENTER OF THE HIGH (WEST CENTRAL AND SOUTHWEST NORTH DAKOTA) WIND CHILL TEMPERATURES MAY REACH WARNING CRITERIA...BUT EXPECT WINDS TO BE AROUND 5 MPH OR LESS...THUS WILL GO WITH AN ADVISORY HERE. TUESDAY AND TUESDAY NIGHT...AFTER A COLD START TO THE MORNING ON TUESDAY...WE BEGIN A NICE WARMUP. HAVE CONTINUED TO TREND TEMPERATURES LOWER THAN MODEL AND NUMERICAL GUIDANCE SUGGEST WHICH IS SIMILAR TO PREVIOUS FORECAST...AND GENERALLY WHAT HAPPENS WHEN ARCTIC AIR IS RETREATING. WILL CONTINUE WITH SOME SLIGHT CHANCE POPS ACROSS THE NORTH ON TUESDAY NIGHT AS WARM ADVECTION AND A SHORTWAVE COMBINE TO PRODUCE SOME LIGHT QPF ALONG THE INTERNATIONAL BORDER. WEDNESDAY AND WEDNESDAY NIGHT...THE WARMING TREND CONTINUES WEDNESDAY AND WEDNESDAY NIGHT WITH ANOTHER COMBINATION OF WARM ADVECTION AND A SHORTWAVE TROUGH PRODUCING LIGHT QPF ALONG NORTHERN TIER COUNTIES. CURRENTLY IT LOOKS LIKE PRECIPITATION WILL STILL BE SNOW...BUT WILL NEED TO MONITOR AS 85H TEMPS WILL BE ON THE RISE. THURSDAY AND THURSDAY NIGHT...ANOTHER SHORTWAVE TROUGH WILL BRING A CHANCE OF LIGHT SNOW...MAINLY THURSDAY NIGHT. THIS IMPULSE WILL HELP TO BRING MORE OF A NORTHERLY UPPER FLOW INTO THE REGION AS WESTERN RIDGE SHARPENS AND EASTERN VORTEX RETROGRADES TO THE WEST. .LONG TERM...FRIDAY THROUGH MONDAY PROBLEMS WITH THE FORECAST DURING THIS PERIOD DEAL WITH CHANCES FOR SNOW AND WARMER TEMPERATURES TO START THE PERIOD FOLLOWED BY SLIGHTLY COOLER AIR THEREAFTER. MODELS THIS MORNING SHOW SOME DISCREPANCY WITH FRIDAYS WEATHER. THE GFS...ECMWF AND ENSEMBLES SHOW A DEEP UPPER H5 LOW OVER SERN CANADA. UPPER LEVEL H5 RIDGING THAT IS PROGGED TO DEVELOP IN THE WESTERN CONUS IS FURTHER WEST ALONG THE COAST BY THE EUROPEAN RUN WHILE IT IS LOCATED IN THE NRN ROCKIES BY THE GFS. THE PLACEMENT DIFFERENCE ALLOWS A H5 SHORTWAVE TO DROP INTO THE NRN PLAINS ON FRIDAY WITH SOME VERTICAL MOTION FIELD AND HIGHER RH. THE EUROPEAN RUN INDICATES THIS SHORTWAVE FURTHER BACK TO THE WEST NEAR THE ROCKIES WITH A WEAKER VERTICAL MOTION FIELD. CHANCES FOR LIGHT SNOW LOOK FAVORABLE WITH THE FORCING FROM THE GFS RUN. THIS COINCIDES WITH THE PREVIOUS GRID FORECAST OF 20 POPS FOR FRIDAY AND WILL CONTINUE WITH THIS TREND. I LIKE THE GFS FORECAST AS THE EUROPEAN IS TOO FAR WEST WITH THIS SHORTWAVE ENERGY. FOR SATURDAY AND SUNDAY THE MODELS DIVERGE EVEN MORE AS NOTED WITH PREVIOUS LONG RANGE DISCUSSION. THE GFS TREND IS TO RETROGRADE THE SERN CANADIAN UPPER LOW BACK TO THE NRN GREAT LAKES WHILE THE EUROPEAN HOLDS THIS FEATURE IN CANADA. IF THE GFS TREND IS RIGHT...IT WILL GET A BIT COLDER WITH MODEL TEMPERATURES TAPERING BACK INTO THE TEENS FOR HIGHS. ON THE OTHER HAND THE EUROPEAN HINTS AT UPPER LEVEL RIDGING IN THE NRN ROCKIES AND CONTINUING WITH TEMPERATURES IN THE REGION IN THE 20S FOR HIGHS. BY MONDAY...THERE IS MORE MODEL DISAGREEMENT AS THE EUROPEAN SHOWS STRONG UPPER RIDING NOSING INTO THE REGION WHILE THE GFS AND ENSEMBLES FAVOR A BREAKDOWN OF WEAK RIGDING INTO AN AREA OF WEAK UPPER LOW PRESSURE OVER IDAHO. DUE TO THIS DISAGREEMENT I HAVE LEFT THE CURRENT GRIDS UNCHANGED AND KEPT CONDITIONS DRY AND TEMPERATURES IN THE 15 TO 20 DEGREE RANGE. && .AVIATION... CURRENT VFR CONDITIONS WERE BEING REPLACED BY ANOTHER BATCH OF MVFR CLOUDS AND SOME LIGHT SNOW SHOWERS IN THE FAR WEST. THIS WAS OBSERVED IN WILLISTON WHERE VISIBILITIES WERE DOWN TO 1 1/2 MILES IN SNOW. I EXPECT THIS MVFR CONDITION TO BE SHORT-LIVED AND BECOME VFR OVERCAST UNTIL BY 21Z. MID CLOUDS WERE INCREASING IN DICKINSON AND SOME LIGHT SNOW SHOWERS MAY DEVELOP BUT CHANCES LOOK SMALL AND THUS NOT WORDED IT IN THEIR TAF. ELSEWHERE FROM MINOT TO BISMARCK AND JAMESTOWN...SKIES WERE VFR AND WILL GRADUALLY SEE AN INCREASE IN CLOUD COVER FROM WEST TO EAST WITH JAMESTOWN REMAINING MOSTLY CLEAR UNTIL 02Z. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ TUESDAY FOR NDZ017>020-031>034-040>048-050- 051. WIND CHILL WARNING FROM 6 PM THIS EVENING TO NOON CST TUESDAY FOR NDZ001>005-009>013-021>023-025-035>037. && TWH/VJ
Hazardous weather outlook, Dec 14, 4:04 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 404 AM CST MON DEC 14 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 404 AM CST MON DEC 14 2009 /304 AM MST MON DEC 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT UNTIL 4 PM CST FOR WIND CHILLS 25 TO 35 BELOW. THE COMBINATION OF SUBZERO TEMPERATURES AND 5 TO 15 MPH WINDS WILL CAUSE THE BITTERLY COLD WIND CHILLS. TEMPERATURES WILL DROP WELL BELOW ZERO AGAIN TONIGHT AND DEPENDING UPON THE WINDS...WIND CHILL ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:04 PM CST | Wind Chill Advisory | BIS | Adams, Billings, Bowman, Dickey, Dunn, Emmons and 11 more | 20 hr |
Nearby
Wind Chill Warnings in North Dakota, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.